| Catalog Number |
0010211 |
| Medical Device Problem Codes |
Defective Device (2588); Patient-Device Incompatibility (2682); Patient Device Interaction Problem (4001)
| Health Effect - Clinical Codes |
Pain (1994); Scar Tissue (2060); Hernia (2240); Insufficient Information (4580)
| Date of Event |
11/13/2018
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
No conclusions can be made.The patient's attorney alleges that the patient had subsequent surgical intervention and "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient"; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.Should additional information be provided, a supplemental emdr will be submitted.
Event or Problem Description
Attorney alleges that the patient underwent surgery for the implant of an unspecified bard/davol ventrio patch on (b)(6) 2016.As reported, the patient is making a claim for an adverse patient outcome against ventrio patch.Attorney alleges that the patient had subsequent surgical intervention due to the hernia mesh device.Attorney alleges general allegations for "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient." it is also alleged that the patient experienced emotional distress and the device was defective.
Event or Problem Description
Attorney alleges that the patient underwent surgery for the implant of an unspecified bard/davol ventrio patch on (b)(6) 2016.As reported, the patient is making a claim for an adverse patient outcome against ventrio patch.Attorney alleges that the patient had subsequent surgical intervention due to the hernia mesh device.Attorney alleges general allegations for "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient." it is also alleged that the patient experienced emotional distress and the device was defective.Addendum per additional information provided: on (b)(6) 2016- patient was diagnosed with reducible incisional hernia thereby underwent open repair with implant of ventrio mesh.Per op notes, ¿the hernia sac was identified in the umbilical region and was dissected.A ventrio mesh was placed in the peritoneal cavity and sutured¿.On (b)(6) 2018 - patient was diagnosed with incarcerated recurrent incisional hernia with abdominal pain, thereby underwent open repair with implant of synthetic mesh.Per op notes, ¿large hernia defect was identified in the upper right abdominal region along with scar tissue in the midline.The hernia sac was dissected.A synthetic mesh was placed in the defect and sutured¿.
Additional Manufacturer Narrative
No conclusions can be made.The patient's attorney alleges that the patient had subsequent surgical intervention and "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient"; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.Addendum: this supplemental emdr is submitted to document additional information provided.Root cause is inconclusive, no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-dec-2015) is considered to be a best estimate.Updated fields: a2, b3, b4, b5, b7, d4 (product catalog no., corporate lot no., udi no., expiry date), g3, g6, h2, h4, h6, h10.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text: not returned.